MAUDE Adverse Event Report: ARTHREX, INC. MENISCL VIPER REPR KIT,DISP,MED; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. MENISCL VIPER REPR KIT,DISP,MED; POLYETHYLENE SYNTHETIC SUTURE
Model Number MENISCL VIPER REPR KIT,DISP,MED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 6/11/2024, an arthrex subsidiary employee reported via sems-(b)(4) that an ar-13930ds meniscal viper repair disposable kit had a significantly different resistance than usual, which was noticed by feel.They tried to use the device, but the suture broke.The case was completed by using a non-arthrex product.This was discovered upon opening the package during a procedure on (b)(6) 2024, with no reported patient harm.Additional information received on 6/20/2024: the broken suture was removed from the patient.This was discovered during a meniscal repair on (b)(6) 2024.No case delay reported.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.One unpackaged ar-13930ds batch number 3222134125 was received for investigation.Visual inspection revealed that the shaft of the knot pusher was bent at the distal end at the tip.Regular signs of wear were observed on the meniscal viper and a slightly bent of the tip.The device history records indicate that four aql samples underwent force testing and passed.Each of the aql samples exceeded 12 lbs.Certificated of conformance certified the device is in compliance with drawings specifications.Functional testing was not performed as both devices were received bent.The most probably cause of reported failure is an excessive force during use.

Brand Name
MENISCL VIPER REPR KIT,DISP,MED
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19689093
Report Number1220246-2024-06614
Device Sequence Number17931187
Product Code GAT
UDI-Device Identifier00888867015715
UDI-Public00888867015715
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021434
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMENISCL VIPER REPR KIT,DISP,MED
Device Catalogue NumberAR-13930DS
Device Lot Number3222134125
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown